| Catalog Number |
PAPS2 |
| Medical Device Problem Code |
Dent in Material (2526)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure of the acute cerebral infarction in the m1 segment of the middle cerebral artery (mca) using a pump max canister (canister).During the procedure, after placing the canister on the penumbra system aspiration pump max 110v (pump max) and connecting the aspiration tubing (tubing) to a penumbra system 4max reperfusion catheter (4maxc), the lid of the canister became dented after aspiration had started at -28 inhg.After making a successful pass with the 4maxc, the physician decided to discontinue using the canister.Therefore, the canister was removed.The procedure was completed using a new canister with the same 4maxc, a non-penumbra stent retriever, the same tubing and the same pump max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the canister was undamaged.Conclusions: evaluation of the returned canister revealed an undamaged, functional device.There was no noticeable damage observed to the canister during functional testing.The reported complaint could not be confirmed.Penumbra canisters are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.